Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 452, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 20, 2003, 6:47 PM CDT for Lonoke County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2003, 6:47 PM CDT (23:47 UTC)
- Expired
- Aug 20, 2003, 7:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lonoke County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:36 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 3:36 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT WED AUG 20 2003 ...MAIN CONCERN IS THE HEAT... HIGH PRESSURE CONTINUES ACROSS THE AREA. HOT TEMPERATURES ALSO CONTINUE UNDERNEATH THE AREA OF HIGH PRESSURE. THE TEMPERATURE SOARED TO 101 DEGREES THIS AFTERNOON AT NORTH LITTLE ROCK. THE SKY WAS PARTLY CLOUDY IN MOST LOCATIONS. HOWEVER...ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE CWFA. TEMPERATURES WILL AGAIN REACH NEAR 100 DEGREES TOMORROW WITH DEW POINTS IN THE MID 70S. WILL THEREFORE CONTINUE THE HEAT ADVISORY FOR ANOTHER DAY. THE AREA OF HIGH PRESSURE WILL SLIDE TO THE WEST TONIGHT AND BRING MORE OF A NORTHWEST FLOW ACROSS THE AREA. A COLD FRONT IN THE UPPER MIDWEST WILL WORK ITS WAY INTO NORTH ARKANSAS ON FRIDAY. THIS WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A BIT ALONG AND AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO STALL NEAR THE LOUISIANA BORDER BY SUNDAY MORNING. THEREFORE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGH EARLY NEXT WEEK IN THE SOUTH PART OF THE CWFA. COOLER TEMPERATURES ARE EXPECTED FOR THE WEEKEND BEHIND THE FRONT. GUIDANCE TEMPERATURES ARE A BIT TOO LOW FOR TOMORROW SO WILL GO A COUPLE OF DEGREES WARMER THAN THAT. HRO 72 95 72 92 / 20 20 30 30 LIT 76 98 76 95 / 20 20 20 30 HOT 75 98 75 96 / 20 20 20 30 PBF 75 98 75 97 / 20 20 20 30 .LZK...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 13 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE STATE THURSDAY THROUGH TUESDAY. A COLD FRONT WILL BE AFFECTING ARKANSAS DURING THE LATTER PART OF THE WEEK. IT IS FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING. SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT. SOMEWHAT COOLER AND DRIER AIR WILL ENTER THE STATE AFTER THE FRONT MOVES ACROSS ARKANSAS. THE POSSIBILITY EXISTS FOR THE FRONT TO STALL AND SOME AREAS MAY NOT GET ANY RELIEF FROM THE HEAT AND HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:59 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.